Get Your Dog Care Questions Answered by Experts ASAP
Hello, thanks for your question today! I am Dr. Drew, and I am a licensed veterinarian. I'll be happy to help you in any way I can.
Temaril-P contains prednisolone, which is a steroid, and the most common side effect is excess urination and excess thirst.
It is not at all unusual to see such signs when a dog is taking this medicine.
The symptoms should subside as the drug is tapered off and stopped.
I was told that by the vet, however my concern is the constant "dribbling" she is dealing with
yes, the excess urine production sometimes causes that, especially in females.
We decided to stop the medication tonight and hold off until Monday when our vet is open. Do you think that is a good idea or should we continue to give it to her?
It's used to control itching --
if she is not itchy, then I see no problem with stopping it.
In your opinion should this be addressed immediately with an emergency vet or is this something we can hold off on and work with our vet on Monday if the symptoms continue?
I don't consider this an emergency in any way...
there's nothing an emergency veterinarian can do, other than to tell you to stop the steroid.
Ok thank you for your assistance, we very much appreciate it.